Low Bood Sugar

pattyecake
By pattyecake Latest Reply 2010-02-22 02:33:24 -0600
Started 2010-02-21 17:34:06 -0600

My blood sugar drops very low sometimes about an hour and a-half after I eat. It drops as low as in the 30's, this is happening more frequently sometimes 2x a day and even waking me from a deep sleep. Any suggestions as why this is happening and what I can do for it?


5 replies

jayabee52
jayabee52 2010-02-22 02:33:24 -0600 Report

Howdy Patty
WELCOME to DC!
I was going to suggest doing this(starting your own discussion) in an answer to your post on Blood Sugar Blues, but before I did I noted you had already done so.

Spiritwalker asks some good questions and has a good insight about blood sugars.

Too low can be just as dangerous as high, (and I may get jumped on for saying this) but IMO (as well as some Drs) lows can get you in MORE serious trouble FASTER than high. So please do not mess around. Your Dr needs to know about your repeated lows ASAP! No matter what med you are taking, your Dr should know about it and adjust the dosage.

My (non professional) opinion: keep your blood sugar JUST A BIT on the high side until you talk with Dr and s/he adjusts the meds a bit to stop the lows.

glad you're here Patty!

~James~

Danni-the-diabetic
Danni-the-diabetic 2010-02-22 00:38:16 -0600 Report

My guess would be that you are either taking too much medicine or not eating enough food. Try to chart what you eat, what medicines you take and what time and your blood sugars before and after and show it to your Dr. and see what he says.
Be careful with your sugars dropping so low, that can be very dangerous. In the meantime, make sure you have some kind of juice or glucose tablets by you at all time. It's good that you are waking up from your low sugars and are able to take care of it.
Take care of yourself…
:) Danni

Crashnot
Crashnot 2010-02-21 20:36:18 -0600 Report

I'm on insulin as a type 1, usually have experiences like that after super low-carb meals like chili with cheese and no crackers. There's plenty of food but nothing for my insulin to burn. Now that we count carbs I don't usually have that problem. But it bears noticing what type of food you're eating when that happens. Then you can discuss with your doctor what medications might be triggering the lows. Definitely figure it out!

spiritwalker
spiritwalker 2010-02-21 20:18:20 -0600 Report

Welcome to DC. What medications are you taking? Please
notify your Dr. of what is happening! Low blood sugars are as dangerous as high ones. You may need Rx adjusted, or
need a visit with a RD to work out a better meal plan.
Good luck.

Harlen
Harlen 2010-02-21 19:15:48 -0600 Report

I need a lot more info to help
One thing you need to do is call your Doc and tell them whats going on
Best wishes
Harlen

Next Discussion: kashi a must try »